Fertility Network UK
13,156 members21,280 posts

Too much cyclogest?

I am 6+1 weeks pregnant and after a slight bleed before my otd my clinic told me to take 2x suppositries instead of the 1 (400mg each) ever since then I have experienced severe muscle aches. It is now getting to a stage where I can barely walk and my arms are soo weak I struggle to even open the packaging on my pessaries. Gp doesn't have a clue why I am this pain and I have been told to go back in a weeks time of no change.

However, after some research online I have read a few articles stating that too much progestetone can cause muscle aches. I am taking 800mg worth of cyclogest after a iui procedure. Is this too much? Any advice would be hugely appreciated.

12 Replies
oldestnewest

Sadly I’ve no experience of this to help. Could you contact clinic and tell then that you’re in so much pain and could it be cyclogest? xx

1 like
Reply

I asked the clinic when if first started if it could be a side effect of the cyclogest and she never heared of it. Told me if it was still the same after a week then go to Gp which I did but he has told me to come back in a week aswell if still the same. I have my scan on Tuesday and they said they will review if I had to stay on 2 a day or if I could go back down to 1 a day but it seems ages away when this discomfort is getting too much of a nuisance. A day in bed for me today I think. Thanks for your reply xx

Reply

I would ask a pharmacist whether there is any chance it could be the cyclogest- pharmacists are sometimes more knowledgeable than GPs on drug side effects. Failing that, ring your clinic and insist that the nurse shares your concerns with the consultant and ask for their advice. Utrogestan comes in 200mg pessaries so it’s possible to take 600 of that, I wonder if thar would suit you better than cyclogest?

Reply

I have taken utrogestan on my last cycle. Had some advice of Diane which has confirmed e everything I thought so hopefully I can just reduce my dosage . Thank you for your reply and advice lovely. Xx

Reply

Hi daydreamer. It’s scary having a bleed early on in pregnancy, but your own body will be producing progesterone too. The dose of pessary you use is for support, not replacement. For this reason if you absorb too much your body struggles to get rid of any excess, so it gets stored in the muscles and joints, causing the symptoms you are suffering. I would check with the clinic if bleeding has stopped, and see if you can reduce back down now. No harm will happen, apart from pain. Hope all is soon resolved. Diane

1 like
Reply

Thank you so much for your reply. The only possible reason I could think why this is happening was due to too much progesterone but nobody seemed to listen me. I will definitey ring the clinic on Monday and find out if it's ok but it's good to know that too much progesterone is not harming my baby. The bleeding has stopped so I'm hoping that by having 1 a day will help with the muscle issues I have and hopefully get back to normal thank you so much. You have reassured me DianeArnold x

Reply

Yes, I feel sure you will be ok to reduce the dose again. See what they say. Diane

1 like
Reply

I managed to speak to my nurse today and I will drop it back down ..scared to do this just in case I bleed again but I can't leave the house it is unbearable to walk the stairs so will have to give it a try and hope for the best. Thanks again xx

Reply

If you want, Why not drop one pessary a day, till you get back to original dose prescribed. Try not to worry, as you are producing extra progesterone as it is, and the pessaries are just a support for a few weeks. Thinking of you. Diane

Reply

Hi, I was on 400mg twice daily for 10 weeks so assume it’s normal. I also have really bad pains especially in my bum so heels had to go which has helped but still painful. Midwife said it’s normal as the muscles are relaxing preparing for the baby to grow etc.

I understand the progesterone help replace the lost hormaones from the procedure of egg collection and need it to help build the lining of the womb and prevent miscarriage. I had ivf not sure about iui though.

Hope all goes well. Xx

Reply

When i previously had icsi I also took 800mg worth of cyclogest and never had these side effects but maybe because I am pregnant my body is producing it's own progesterone aswell which means I having too much. Thank you for advice lovely really appreciate it x

1 like
Reply

I’m so sorry you’re feeling like this!! I think pregnancy does cause muscle aches. I had the same experience and am currently on 2 Cyclogest per day. My previous cycle they wanted me to go on 3 per day. Cyclogest prevents blood loss and I’ve never had any bad reactions from them over the last 7 transfers. You can’t get too much of this I’ve been told! I was also told to limit activity as my bleeding started after a walk to the shops. Check with your consultant for peace of mind and you can also have a blood test to ensure your levels are sufficient.

Reply

You may also like...